MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56553
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a peripheral runoff procedure with intervention of the left leg, the tip of an unspecified cxi support catheter separated.Access was obtained in the right femoral artery and a contralateral approach was used to target a total occlusion located within the anterior tibial artery.The bifurcation was not tight but the anatomy was reportedly calcified, and resistance was encountered upon advancing the device.Another manufacturer's 6 french sheath and another manufacturer's 0.018-inch wire were used during the procedure.A power injector was not used.The distal angled tip of the catheter remains in the patient's left tibial artery and there are no plans to retrieve the fragment.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation = lab manager.It is unknown if the device will be returned.Pma/510(k) number = although the device lot number, rpn, and gpn are unknown, possible 510(k)s for the cxi are k122796 or k160884.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 26jan2023.In attempts to cross the occluded segment of the anterior tibial artery with the complaint device and a 0.018-inch wire, the tip of the wire broke off into the occluded segment of the vessel and was unable to be retrieved.Subsequent follow-up imaging did not reveal a significant change in the flow through the severely diseased segment of tibial vessels.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Summary of event: as reported, during a peripheral runoff procedure with intervention of the left leg, the tip of a cxi support catheter separated.Access was obtained in the right femoral artery and a contralateral approach was used to target a total occlusion located within the anterior tibial artery.The bifurcation was not tight, but the anatomy was reportedly calcified, and resistance was encountered upon advancing the device.Another manufacturer's 6 french sheath and another manufacturer's 0.018-inch wire were used during the procedure.A power injector was not used.The distal angled tip of the catheter remains in the patient's left tibial artery and there are no plans to retrieve the fragment.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received on 26jan2023.In attempts to cross the occluded segment of the anterior tibial artery with the complaint device and a 0.018-inch wire, the tip of the wire broke off into the occluded segment of the vessel and was unable to be retrieved.Subsequent follow-up imaging did not reveal a significant change in the flow through the severely diseased segment of tibial vessels.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, dimensional verification, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Although the tip measured within specification and appeared to be intact, the malfunction was confirmed based upon customer testimony that a very small portion of the tip separated during the procedure.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.Relevant non-conformances were noted on a subassembly lot; however, all affected product was scrapped and there are 100% inspections in place to capture this non-conformance prior to release.The product ifu instructs the user not to advance the catheter through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event.The tip reportedly separated upon advancement through a totally occluded artery, and resistance was reported upon advancement through the calcified anatomy.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d1, d4, d9, e4, g4, h3, h4 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15945199
Report Number1820334-2022-01829
Device Sequence Number6395138
Product Code KRA
UDI-Device Identifier00827002565531
UDI-Public(01)00827002565531(17)250707(10)14831056
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2025
Device Model NumberG56553
Device Catalogue NumberCXI-2.6-18-150-ANG
Device Lot Number14831056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer12/18/2022
01/26/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/10/2023
02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018 V18 WIRE.; 6 FR TERUMO SHEATH.
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient SexUnknown
Patient Weight75 KG